Heart Disease Expert Forum
IPV Dye that is used for heart catheterization
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

IPV Dye that is used for heart catheterization

My mother recently had a balloon angioplasty done along with a stent.  The IPV dye that was used caused anaphalaxis shock.  She was not asked prior to the procedure if she was allergic to shellfish. (which she is).  I have heard different opinions as to whether this was the cause of her severe allergic reaction.  Please let me know.  And,please let me know the success rate of stents.  She only had one blockage, and her heart has no damage.  I know they are relatively new, but any statistics you have would be helpful.  Thank you.
Related Discussions
238668_tn?1232735930
No, the shellfish allergy is not the cause although there is a higher rate of dye allergy among people with a shellfish allergy.  Regardless she needs to be sure to let her health care providers know in the future that she had this reaction.  Be sure she uses the word "anaphalaxis"- that will get their attention.  Stents have about a 70-80% success rate.
2 Comments
Blank
Avatar_n_tn
A related discussion, Heart Cath Dye was started.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank